2002
Journal article  Restricted

Relaxed energy for transversely isotropic two-phase materials

Padovani C, Silhavy M

Double-well material  Transverse isotropy  Quasiconvexity 

The paper gives a simple derivation of the relaxed energy Wqc for the quadratic double-well material with equal elastic moduli and analyzes Wqc in the transversely isotropic case. We observe that the energy W is a sum of a degenerate quadratic quasiconvex function and a function that depends on the strain only through a scalar variable. For such a W, the relaxation reduces to a one-dimensional convexification. Wqc depends on a constant g defined by a three-dimensional maximum problem. It is shown that in the transversely isotropic case the problem reduces to a maximization of a fraction of two quadratic polynomials over [0,1]. The maximization reveals several regimes and explicit formulas are given in the case of a transversely isotropic, positive definite displacement of the wells.

Source: JOURNAL OF ELASTICITY, vol. 67, pp. 187-204



Back to previous page
BibTeX entry
@article{oai:it.cnr:prodotti:43678,
	title = {Relaxed energy for transversely isotropic two-phase materials},
	author = {Padovani C and Silhavy M},
	year = {2002}
}